Hello and welcome to Healthcare Magic. Thanks for your query.
(Escitalopram) is anti-depressant / anti-anxiety medication
belonging to class of SSRIs. Now, these medication may take up to 2 weeks to bring about their full therapeutic effects. Till this period their side effects may be more obvious than their benefits. SRIs can have a side effect of causing sleep disturbance in some people. They also have a side-effect of paradoxically increasing anxiety during the initial few days. This is one of the common side effects of SSRI medication
and will subside on its own after a few days.
So, I would suggest that you wait for a few days for these side effects to subside and for the therapeutic benefits of the medication to take over. If the sleep disturbance is persisting, you can also try taking the medication in the mornings. It is better to avoid sleeping pills unless absolutely essential, as they can have a risk of habituation.
Dr. Sheeba Stephen